By Topic

Evaluation of rate-distortion functions for a class of independent identically distributed sources under an absolute-magnitude criterion

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

The explicit evaluation of the rate-distortion function R(D) for continnous-amplitude sources when it is strictly greater than its Shannon lower bound has been previously considered a formidable task. This is the case for independent identically distributed (i.i.d.) Gaussian sources under an absolute-magnitude distortion criterion. In this paper, we provide a method that yields the explicit evaluation of R(D) for this case. This method is then shown to be applicable to the evaluation of the absolute-magnitude-criterion R(D) for a large class of i.i.d, sources having probability densities with constrained tail decay. Other applications are discussed.

Published in:

IEEE Transactions on Information Theory  (Volume:21 ,  Issue: 1 )